MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4156040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, contrast appeared to leak out the back of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter, on the side of an unknown sheath.There were no reported injuries to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h11.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, contrast appeared to leak out the back of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter, on the side of an unknown sheath.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h3, h6, and h11 complaint conclusion: as reported, contrast appeared to leak out the back of a 6mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter, on the side of an unknown sheath.Additional information was requested but was not provided.There were no reported injuries to the patient.The product was not returned for analysis.A review of the manufacturing documentation associated with lot: 82321864 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint ¿pta/ptca system leakage thru outer body¿ could not be evaluated.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The minimal acceptable sheath introducer/guiding catheter size is printed on the package label.Do not attempt to pass the pta catheter through smaller size sheath introducer/guiding catheter than indicated on the label.Use of a smaller than indicated accessory device can lead to introduction of air into that device as the balloon catheter is advanced, which may not be removed during air aspiration.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Removal from package open the pouch, grasp the hub and gently take the catheter out.Preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ based on the information available for review, there is no indication to suggest that the reported incident could be related to the design or manufacturing process of the units.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22345627
Report Number3007635982-2025-00142
Device Sequence Number11987131
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public(01)20705032001752(17)270930(10)82321864
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4156040S
Device Lot Number82321864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/27/2025
07/28/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/22/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F BERN; 7F MERIT SHEATH; LAURETTE ANGELED WIRE; POWERFLEX EXTREME 6X4 80CM; VACCESS 9 X 4
Patient Age69 YR
Patient SexFemale
Patient Weight90 KG